Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 3, NWS Fort Worth, TX

November 18, 202136 counties in Texas

NWS Fort Worth, TX issued this freeze warning at Nov 18, 2021, 2:53 AM CST for 36 counties in Texas. It took effect at Nov 19, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2021, 2:53 AM CST (08:53 UTC)
In effect from
Nov 19, 2021, 12:00 AM CST
Expired
Nov 19, 2021, 8:00 AM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 36 counties

Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 19 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2102 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS74 KFWD 180853
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
253 AM CST Thu Nov 18 2021

TXZ091>095-100>107-115>123-129>135-141>146-159-181900-
/O.NEW.KFWD.FZ.W.0003.211119T0600Z-211119T1400Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco
253 AM CST Thu Nov 18 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...All of North Texas and portions of Central Texas.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that the season's first episode of sub-
freezing temperatures are likely to occur. These conditions will
kill sensitive plants, and residents are advised to protect
tender vegetation. Automatic sprinkler systems should also be
turned off to avoid creating ice patches on nearby roads,
driveways, and sidewalks.

&&

$$
4 follow-up statements
970 
WWUS74 KFWD 181833
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1233 PM CST Thu Nov 18 2021

TXZ091>095-100>107-115>123-129>135-141>146-159-190245-
/O.CON.KFWD.FZ.W.0003.211119T0600Z-211119T1400Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco
1233 PM CST Thu Nov 18 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 degrees are 
  expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that the season's first episode of sub-
freezing temperatures are likely to occur. These conditions will
kill sensitive plants, and residents are advised to protect
tender vegetation. Automatic sprinkler systems should also be
turned off to avoid creating ice patches on nearby roads,
driveways, and sidewalks.

&&

$$
359 
WWUS74 KFWD 190220
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
820 PM CST Thu Nov 18 2021

TXZ091>095-100>107-115>123-129>135-141>146-159-191030-
/O.CON.KFWD.FZ.W.0003.211119T0600Z-211119T1400Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco
820 PM CST Thu Nov 18 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 degrees are 
  expected.

* WHERE...All of North Texas and portions of Central Texas.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that the season's first episode of sub-
freezing temperatures are likely to occur. These conditions will
kill sensitive plants, and residents are advised to protect
tender vegetation. Automatic sprinkler systems should also be
turned off to avoid creating ice patches on nearby roads,
driveways, and sidewalks.

&&

$$
063 
WWUS74 KFWD 190939
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
339 AM CST Fri Nov 19 2021

TXZ091>095-100>107-115>123-129>135-141>146-159-191400-
/O.CON.KFWD.FZ.W.0003.000000T0000Z-211119T1400Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco
339 AM CST Fri Nov 19 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that the season's first episode of sub-
freezing temperatures are likely to occur. These conditions will
kill sensitive plants, and residents are advised to protect
tender vegetation. Automatic sprinkler systems should also be
turned off to avoid creating ice patches on nearby roads,
driveways, and sidewalks.

&&

$$
185 
WWUS74 KFWD 191354
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
754 AM CST Fri Nov 19 2021

TXZ091>095-100>107-115>123-129>135-141>146-159-191500-
/O.EXP.KFWD.FZ.W.0003.000000T0000Z-211119T1400Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, and Waco
754 AM CST Fri Nov 19 2021

...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

Nearly all locations have warmed above freezing, and any 
locations still near the freezing mark are expected to warm
within the hour.

$$

JLDunn

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this freeze warning went out at Nov 18, 12:11 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Nov 18, 12:11 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1211 AM CST Thu Nov 18 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Thursday Night/

The cold front has cleared the entire forecast area to the
southeast as of midnight with much cooler and drier air now
arriving within breezy northwesterly low-level flow. Post-frontal
stratus will linger across much of the area early this morning,
while a cirrus canopy simultaneously spreads overhead. The stratus
deck will be the first to erode later this morning, while cirrus
filters sunlight through the first half of the day. Steady
clearing should occur during the afternoon while temperatures
climb into the upper 50s and lower 60s, about 20 degrees cooler
than yesterday's highs. Winds will decrease from 15-25 mph to
10-15 mph late in the day as surface high pressure settles in.
Before this occurs however, the gusty north winds and very dry
air (RH values of 20% or less) will support elevated fire weather
conditions. Overnight, the presence of much drier air and lighter
winds will allow lows to fall into the 30s, and a Freeze Warning
may be necessary for areas near and north of I-20 in subsequent
forecasts.

-Stalley

&&

.LONG TERM... /Issued 224 PM CST Wed Nov 17 2021/
/Thursday Night through Wednesday/

In the wake of the cold front very dry air will settle into the
region with dewpoints falling into the teens and 20s. Winds will
quickly diminish as high pressure builds in and with clear skies
excellent radiational cooling will occur. Have undercut the NBM
guidance a few degrees, closer to the MET MOS, and expect
temperatures to reach freezing for many locations for the first
time of the year. A freeze warning will likely be needed for
select counties across North Texas, but likely not for Dallas and
Tarrant counties where the urban heat island effect should be in
full force...and Central Texas should mostly stay above freezing
as well. While moisture is a little too low for a big frost
event, will include patchy frost in mainly the eastern zones. We
will decide on specific freeze warning counties in later
forecasts.

After a cold start Friday morning, temperatures will rebound into
the 60s for highs. Not as cold Friday night as winds start to
switch around to the south ahead of the next system. Southerly
winds will increase Saturday to 15 to 20 mph and temps will
continue to moderate into the 70s for highs.

The next cold front will arrive during the day on Sunday and bring
a return of blustery northwest winds and cold advection. Highs
Sunday will only reach the mid 60s in the NW zones, but the
southeast zones will have more warm advection during the day
before frontal passage and will reach the mid 70s. The front will
generally be dry, but there could be a few weak showers in the
afternoon and evening over the eastern zones along the front where
moisture may be sufficient. Behind the front, temperatures will
once again dip down into the 40s for lows on Sunday night and 60s
for highs on Monday.

Ridging aloft and southerly winds will return Tuesday and
Wednesday allowing for moderating temperatures each day. As Gulf
moisture increases into Tuesday night and Wednesday some showers
will be possible over the eastern zones, but this rain potential
looks to be light if it does occur. More significant rainfall may
occur on Thursday or Friday depending on how the upper level
pattern evolves. As is customary for a 7 day forecast in the
transition season, there is quite a bit of uncertainty in the
strength of an upper level southern stream trough. The 12z
deterministic ECMWF is the most aggressive with a wetter and
colder solution as it has the upper level low the strongest of any
of the other deterministic models. Cluster analysis shows the
ensemble solutions are split about 50/50 between a weaker system
like the 12z deterministic GFS (which is a drier and warmer
forecast for Thanksgiving and the following Friday) and the wetter
forecasts. It's too early to pick a camp at this time, but we will
continue to monitor.

TR.92

&&

.AVIATION... /NEW/
/06z TAFs/

The cold front has cleared all TAF sites to the southeast, with
northwest winds of 10-20 kts and occasional higher gusts following
behind. Post-frontal VFR cigs in the 4-6 kft range will persist
through the rest of the overnight hours, before being replaced by
a plume of cirrus later this morning. Skies will eventually become
mostly clear this afternoon while wind speeds begin to diminish.
A lighter northeast breeze of 5-10 kts will then prevail tonight
into Friday morning.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    46  62  37  62  46 /   5   0   0   0   0
Waco                50  63  36  62  44 /  10   0   0   0   0
Paris               46  59  33  57  39 /  20   0   0   0   0
Denton              42  60  31  62  42 /   5   0   0   0   0
McKinney            44  60  33  61  42 /   5   0   0   0   0
Dallas              47  60  38  61  46 /   5   0   0   0   0
Terrell             46  62  33  62  42 /  10   0   0   0   0
Corsicana           48  63  36  63  45 /  20   0   0   0   0
Temple              48  63  35  64  44 /   5   0   0   0   0
Mineral Wells       41  60  32  63  43 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 17, 11:06 PM CST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1106 PM CST Wed Nov 17 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190515-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1106 PM CST Wed Nov 17 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.